MAUDE Adverse Event Report: CARDIOFOCUS HEARTLIGHT; HEARTLIGHT CATHETER WITH EXCALIBUR BALLOON

CARDIOFOCUS HEARTLIGHT; HEARTLIGHT CATHETER WITH EXCALIBUR BALLOON
Model Number 18-4000-27A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Perforation of Esophagus (2399)
Date of Event 03/13/2019
Type of Reportable Event Death
Event or Problem Description
Patient was treated with heartlight system on (b)(6) 2019.Patient had a left common pulmonary vein (lcpv).Esophageal temperature rises were experienced when ablating along the posterior wall of the lcpv.Numerous locations along the posterior wall were ablated where temperature rises were observed.Ablation was discontinued when observed esophagus temperature exceeded 38.5° c, resulting in short energy deliveries.The lcpv was not isolated.The heartlight catheter was removed and the posterior wall of the same vein was treated with 2-3 full freezes using cryocath.On (b)(6) 2019 the patient reported fever and neurological symptoms.Atrio-esophageal fistula was confirmed, which led to patient death.

Brand Name
HEARTLIGHT
Common Device Name
HEARTLIGHT CATHETER WITH EXCALIBUR BALLOON
Manufacturer (Section D)
CARDIOFOCUS
500 nickerson rd suite 500-200
marlboro MA 01752
MDR Report Key8495760
Report Number1225698-2019-00008
Device Sequence Number1253697
Product Code OAE
UDI-Device Identifier00868976000178
UDI-Public00868976000178
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model Number18-4000-27A
Device Catalogue Number18-4000-27A
Device Lot Number10416-08
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR
Patient Weight95